Alert archive / New York / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 13, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 27, 2010, 3:30 PM EDT for Broome County, Delaware County, New York; Susquehanna County, Wayne County, Pennsylvania. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2010, 3:30 PM EDT (19:30 UTC)
- Expired
- May 27, 2010, 4:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Broome County, NY, Delaware County, NY, Susquehanna County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 57 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:23 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
338 WUUS51 KBGM 271930 SVRBGM NYC007-025-PAC115-127-272015- /O.NEW.KBGM.SV.W.0013.100527T1930Z-100527T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 330 PM EDT THU MAY 27 2010 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BROOME COUNTY IN CENTRAL NEW YORK... SOUTHWESTERN DELAWARE COUNTY IN CENTRAL NEW YORK... NORTHEASTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA... NORTHWESTERN WAYNE COUNTY IN NORTHEAST PENNSYLVANIA... * UNTIL 415 PM EDT * AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SANFORD...AND MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DEPOSIT BY 336 PM EDT... SHERMAN BY 352 PM EDT... STARRUCA BY 406 PM EDT... HIAWATHA BY 408 PM EDT... SHEHAWKEN...STARLIGHT AND THOMPSON BY 412 PM EDT... WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS! && LAT...LON 4180 7521 4173 7553 4214 7561 4219 7540 TIME...MOT...LOC 1931Z 346DEG 18KT 4208 7548 $$ DJN
1 follow-up statement
807 WWUS51 KBGM 271953 SVSBGM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 353 PM EDT THU MAY 27 2010 NYC007-025-PAC115-127-272015- /O.CON.KBGM.SV.W.0013.000000T0000Z-100527T2015Z/ DELAWARE NY-BROOME NY-SUSQUEHANNA PA-WAYNE PA- 353 PM EDT THU MAY 27 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR NORTHWESTERN WAYNE...NORTHEASTERN SUSQUEHANNA...SOUTHEASTERN BROOME AND SOUTHWESTERN DELAWARE COUNTIES... AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SHERMAN...MOVING SOUTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIAWATHA AND STARRUCA BY 400 PM EDT... SHEHAWKEN...STARLIGHT AND THOMPSON BY 405 PM EDT... PRESTON PARK AND ARARAT BY 410 PM EDT... LAKEWOOD...LAKE COMO AND ORSON BY 415 PM EDT... PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS! A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. && LAT...LON 4180 7521 4173 7553 4214 7561 4219 7540 TIME...MOT...LOC 1953Z 341DEG 20KT 4195 7541 $$ DJN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:24 PM EDT, 6 minutes earlier.
Area forecast discussion, May 27, 3:24 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 324 PM EDT THU MAY 27 2010 .SYNOPSIS... A COLD FRONT WILL DROP OUT OF NEW ENGLAND THIS EVENING AND BRING SHOWERS AND THUNDERSTORMS TO THE REGION THIS EVENING. A FEW SHOWERS WILL LINGER BEHIND THE FRONT INTO FRIDAY. ON SATURDAY...AN UPPER LEVEL AREA OF LOW PRESSURE WILL BRING A RISK OF SHOWERS ON SATURDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... INTRSTG SVR WX SET UP AS A BACKDOOR COLD FNT PUSHES SLOWLY EAST INTO THE VERY WRM AIR IN PLACE. BARELY RCHG CONV TRIGGER TEMPS ATTM...BUT DEW PTS HAVE MIXED OUT OF SOME AREAS AND DROPPED INTO THE UPR 50S. WITH VERY DRY AIR ALOFT...XPCT SCT TO ISLTD CONV AT WORST...BUT ANY CELL THAT DVLPS CAN TAP THE SUBSTANTIAL MLVL CAPE AND GROW. SVR CHECK LIST BROUGHT BACK 4 OUT OF 5 ANALOGS FOR LRG HAIL...WHICH MAKES SENSE GIVEN THE DRY AIR. RISK OF DOWNBURST WIND DAMAGE AS WELL. NAM SHOWS SHWRS LINGERING...ESP OVER THE SERN ZONES OVRNGT AS AN UPR SHRT WV DROPS INTO THE NEW ENG TROF. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FCST AREA IN A NW FLOW REGIME WITH THE UPR TROF TO THE EAST AND HIPRES BLDG OVER THE MID MS VLY. THIS WILL ALLOW SHRT WVS TO DROP THRU THE AREA ALONG THE OLD FNTL BNDRY. FRI SHD SHOW A DRYING TREND AS THE FNT DROPS TO THE SOUTHWEST AND DRIER AIR FILTERS IN. EARLY SAT A WEAK SHRT WV DROPS INTO WRN NY AND TRIGGERS SHWRS THUR THE DAY. FCSTD SNDGS SHOW LTL INSTABILITY AND WITH CLDS HTG NOT A BIG FACTOR SO WILL NOT FCST ANY TRWS ATTM. YET ANOTHER SHRT WV APRCHS FOR SUNDAY BUT MODELS SEEM TO INDICATE THAT THE CORE OF THE WV WILL DROP INTO NEW ENG LVG THE FCST AREA DRY. HAVE CONTD WITH THE PRVS FCST AND KEPT SHWRS OUT OF THE FCST FOR SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION MONDAY...BRINGING ANOTHER ROUND OF SHOWERS. SOME THUNDERSTORMS MAY ALSO BE POSSIBLE. HIGH PRESSURE WILL BUILD BEHIND THE FRONT...BRINGING A PERIOD OF QUIETER WEATHER FOR THE MIDDLE OF THE WEEK. HIGH TEMPS LOOK TO REACH ONLY INTO THE LOW TO MID 70S. WITH SEVERAL EMBEDDED SHORTWAVE MOVING ACROSS THE AREA...THERE WILL BE A SLIGHT CHANCE FOR SOME SHOWERS EACH DAY...BUT NOTHING SIGNIFICANT. ANOTHER LOW WILL APPROACH THE AREA ON THURSDAY...BRINGING MORE WIDESPREAD SHOWERS TO THE AREA BY THURSDAY AFTERNOON. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... VFR CONDITIONS IS EXPECTED TO DROP TO MVFR THIS AFTERNOON OVER MANY LOCATIONS AS THUNDERSTORMS BEGIN TO DEVELOP. SOME OF THE STORMS HAVE THE POTENTIAL TO BECOME SEVERE THIS AFTERNOON...WITH LARGE HAIL AND GUSTY WINDS BEGIN THE MAIN THREAT. HAVE PUT IN TEMPO GROUP TO REFLECT THE STORMS AND POSSIBLE GUSTY WINDS. THE STORMS WILL BE TRIGGERED BY A COMBINATION OF DAYTIME HEATING AND A BACKDOOR COLD FRONT SLOWLY MAKING ITS WAY FROM EAST TO WEST ACROSS THE REGION. STORMS ARE EXPECTED TO QUIET DOWN THIS EVENING WITH THE LOSS OF THE HEATING. SOME AREAS..SUCH AS KITH AND KELM MAY SEE SOME LIGHT FOG DEVELOP OVERNIGHT. OTHER AREAS MAY SEE LOW CEILINGS BY SUNRISE. TOMORROW LOOKS TO BE MUCH QUIETER WITH JUST A CHANCE OF A SHOWER IN THE AFTERNOON. WINDS MAYBE ERRATIC AND GUSTY THIS AFTERNOON ONCE THUNDERSTORMS BEGIN TO DEVELOP. THE WILL BECOME MAINLY LIGHT AND VARIABLE OVERNIGHT. OUTLOOK... FRI - FRI NGT...VFR. SAT...VFR. POSSIBLE MVFR IN LIGHT SHOWERS DURING THE AFTERNOON. SAT NGT - MON...VFR. MAY SEE MVFR LATE IN THE DAY MONDAY WITH APPROACHING FRONTAL BOUNDARY. EARLY MORNING RESTRICTIONS POSSIBLE AT ELM DUE TO VALLEY FOG. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DGM NEAR TERM...DGM SHORT TERM...DGM LONG TERM...PVN AVIATION...
Hazardous weather outlook, May 27, 1:39 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 139 PM EDT THU MAY 27 2010 NYZ009-018-024-025-036-037-044>046-055>057-062-PAZ038>040-043-044- 047-048-072-281745- NORTHERN ONEIDA-ONONDAGA-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA- CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 139 PM EDT THU MAY 27 2010 ...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME OF THESE STORMS COULD BECOME SEVERE... WITH DAMAGING WINDS AND LARGE HAIL. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE ALONG AND EAST OF THE INTERSTATE 81 CORRIDOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IN NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ015>017-022-023-281745- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER- 139 PM EDT THU MAY 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IN NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 27, 3:11 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 311 PM EDT THU MAY 27 2010 NYZ045-056-057-PAZ039-040-272015- BROOME NY-CHENANGO NY-DELAWARE NY-SUSQUEHANNA PA-WAYNE PA- 311 PM EDT THU MAY 27 2010 ...STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHWESTERN WAYNE... EXTREME SOUTH CENTRAL CHENANGO...NORTHEASTERN SUSQUEHANNA... SOUTHEASTERN BROOME AND WEST CENTRAL DELAWARE COUNTIES... * AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR NINEVEH...AND MOVING SOUTH AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SANFORD AT 340 PM EDT... STILESVILLE AND CANNONSVILLE AT 350 PM EDT... DEPOSIT AT 355 PM EDT... SHERMAN AND HALE EDDY AT 410 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4201 7523 4192 7554 4221 7563 4226 7539 DJN
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:11 PM EDT | Special Weather Statement | BGM | Broome | 64 min |
| May 27, 3:49 PM EDT | Special Weather Statement | BGM | Steuben | 56 min |
| May 27, 4:10 PM EDT | Special Weather Statement | BGM | Otsego | 35 min |
| May 27, 4:16 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 45 min |
| May 27, 5:09 PM EDT | Special Weather Statement | BGM | Pike | 51 min |
Nearby
Severe Thunderstorm Warnings in New York, 2010Severe Thunderstorm Warnings in Pennsylvania, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.